Vol. 7, No. 3, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Ekedahl–Oort strata of hyperelliptic curves in characteristic 2

Arsen Elkin and Rachel Pries

Vol. 7 (2013), No. 3, 507–532
Abstract

Suppose X is a hyperelliptic curve of genus g defined over an algebraically closed field k of characteristic p = 2. We prove that the de Rham cohomology of X decomposes into pieces indexed by the branch points of the hyperelliptic cover. This allows us to compute the isomorphism class of the 2-torsion group scheme JX[2] of the Jacobian of X in terms of the Ekedahl–Oort type. The interesting feature is that JX[2] depends only on some discrete invariants of X, namely, on the ramification invariants associated with the branch points. We give a complete classification of the group schemes that occur as the 2-torsion group schemes of Jacobians of hyperelliptic k-curves of arbitrary genus, showing that only relatively few of the possible group schemes actually do occur.

Keywords
curve, hyperelliptic, Artin–Schreier, Jacobian, $p$-torsion, $a$-number, group scheme, de Rham cohomology, Ekedahl–Oort strata
Mathematical Subject Classification 2010
Primary: 11G20
Secondary: 14K15, 14L15, 14H40, 14F40, 11G10
Milestones
Received: 7 July 2010
Revised: 11 April 2012
Accepted: 16 April 2012
Published: 23 August 2013
Authors
Arsen Elkin
Mathematics Institute
University of Warwick
Coventry
CV4 7AL
United Kingdom
Rachel Pries
Department of Mathematics
Colorado State University
Fort Collins, CO
80523
United States